Only 5 days after my 7-week withdrawal from Topamax, and today I had a migraine with aura. My left eye started seeing everything “flickering”. After a minute or two the crescent-shaped aura began. I have the classic crescent-shaped electric light show that I see.
The aura moved left-to-right and then just moved around in the left side of my vision. This lasted for about 30 minutes and then the migraine pain started. If you have migraines, you know what I mean when I say that you can just tell which headache is a true migraine.
As it began, I had Hubby cut an Imitrex in half for me. When I took Imitrex about 15 years ago, the entire tablet was so strong that it took me at least 24 hours to get it out of my system. I had decided that if I was to use this drug again, I would cut it in half.
Amazingly, I still felt the side-effects as if I had taken an entire pill. The “whoosh” feeling that goes down through the body and then the heart beating fast were present, just as if the full dose had been taken. The side-effects are wearing off much faster, though.
The migraine aura was surprising to me. I have not experienced the aura since I was put on Topamax. Well, at least I know that the Topamax was keeping these auras from occurring. I certainly hope that these won’t come often. They’re very unnerving and may-or-may-not be followed by a migraine. I’m never quite sure until it happens.
@copyright, Lisa Ehrman